MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: 1 x echo-hd-25-c from lot number c1396816 was returned to cirl for evaluation.Reference f1426a&b for lab evaluation attendees and notes attached to this file.Upon evaluation of the returned device the following was noted: the device as returned in its original packaging.There was no syringe returned.There was no needle exposure.The stylet was partially out on return.The needle was taken out of the handle during the lab and it was discovered that the needle was crumpled within the handle.The crumpling in the needle was approximately 6cm from the base of the hub.The complaint was confirmed in the lab based on the crumpling of the handle root cause: a definitive root cause for the customer complaint could not be determined, however the device may have become kinked in the handle due to excessive force used and possibly the handle being used in an angulated position.Additional information received on 22-nov-2017: the needle was fully retracted into the sheath when the device was removed from the endoscope, there was no bend in the needle when checked the needle after removing the device from the endoscope.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records did reveal there is an nc code gen-066 ¿ damaged by process.This rmn was re-worked with a new needle.This would have not have contributed to the complaint as the device was re-worked with a new needle there is no evidence to suggest that this issue affects the entire lot # c1396816; upon review of complaints this failure mode has not occurred previously with this lot # c1396816.The notes section of the instructions for use ifu0077-4 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The tip of the needle and stylet are sharp and could cause injury to the patient or user if not used with caution.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided: the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The first biopsy was performed with a procore 22g device with a door-knocking method.However because no specimen was collected despite two attempts, it was replaced with a procore 25g device (= complaint device).Size of the tumor was 30-40 mm.Sheath adjuster was moved about 2 cm and needle length was set about 3 cm.During biopsy with the 25g device (two times), the physician felt something wrong during the door-knocking method as if the handle was pushed back by a spring just before hitting the needle stopper.The needle could advance into the tumour despite the abnormality, but the stylet could not be fully removed.(only approximately 10 cm could be removed.) therefore, the whole device was removed from the endoscope and replaced with a new procore 22g device.The replacement 22g device could puncture the target site and collect the specimen, then the procedure was completed.There have been no adverse effects to the patient reported.The device was evaluated on the 17 nov 2017 and the needle was confirmed to be crumpled in the handle.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7112986
Report Number3001845648-2017-00590
Device Sequence Number13761893
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)200907(10)C1396816
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/13/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1